Alert archive / Washington / High Surf Warnings in 2007
High Surf Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this high surf warning at Dec 29, 2007, 3:10 AM PST. It took effect at Dec 29, 2007, 4:00 PM PST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2007, 3:10 AM PST (11:10 UTC)
- In effect from
- Dec 29, 2007, 4:00 PM PST
- Expired
- Dec 31, 2007, 12:00 AM PST
- In force
- 32 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSEW 291110 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 310 AM PST SAT DEC 29 2007 WAZ516-517-291915- /O.NEW.KSEW.SU.W.0002.071230T0000Z-071231T0000Z/ NORTH COAST-CENTRAL COAST- 310 AM PST SAT DEC 29 2007 ...HIGH SURF WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY. STRONG WEST WINDS OF 35 TO 45 MPH WILL GENERATE LARGE 10 TO 15 FOOT WAVES IN THE COASTAL WATERS LATE THIS AFTERNOON...WHILE A LARGE 30 FOOT SWELL IN THE GULF OF ALASKA DECAYS INTO THE AREA. COMBINED SEAS WILL BUILD TO 25 TO 28 FEET TONIGHT AND WILL CONTINUE THROUGH SUNDAY EVENING. WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH EROSION CAN ALSO BE EXPECTED. $$ ALBRECHT WEATHER.GOV/SEATTLE
5 follow-up statements
000 WHUS46 KSEW 291817 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1017 AM PST SAT DEC 29 2007 WAZ516-517-300430- /O.CON.KSEW.SU.W.0002.071230T0000Z-071231T0000Z/ NORTH COAST-CENTRAL COAST- 1017 AM PST SAT DEC 29 2007 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY. STRONG WEST WINDS OF 35 TO 45 MPH WILL GENERATE LARGE 10 TO 15 FOOT WAVES IN THE COASTAL WATERS LATE THIS AFTERNOON...WHILE A LARGE 30 FOOT SWELL IN THE GULF OF ALASKA DECAYS INTO THE AREA. COMBINED SEAS WILL BUILD TO 25 TO 28 FEET TONIGHT AND WILL CONTINUE THROUGH SUNDAY EVENING. WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH EROSION CAN ALSO BE EXPECTED. $$ PRANGE WEATHER.GOV/SEATTLE
000 WHUS46 KSEW 300504 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 904 PM PST SAT DEC 29 2007 WAZ516-517-301315- /O.EXT.KSEW.SU.W.0002.000000T0000Z-071231T0800Z/ NORTH COAST-CENTRAL COAST- 904 PM PST SAT DEC 29 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT. STRONG WEST WINDS OF 35 TO 45 MPH WILL GENERATE LARGE 10 TO 15 FOOT WAVES IN THE COASTAL WATERS TONIGHT AND SUNDAY...WHILE A LARGE 30 FOOT SWELL IN THE GULF OF ALASKA DECAYS INTO THE AREA. COMBINED SEAS WILL BUILD TO 25 TO 28 FEET EARLY SUNDAY MORNING AND WILL CONTINUE THROUGH SUNDAY EVENING. WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH EROSION CAN ALSO BE EXPECTED. $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WHUS46 KSEW 301035 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 AM PST SUN DEC 30 2007 WAZ516-517-301845- /O.CON.KSEW.SU.W.0002.000000T0000Z-071231T0800Z/ NORTH COAST-CENTRAL COAST- 235 AM PST SUN DEC 30 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. STRONG WEST TO NORTHWEST WINDS OF 35 TO 45 MPH IN THE COASTAL WATERS IS GENERATING LARGE 15 FOOT WAVES TODAY. IN THE MEAN TIME...A LARGE 25 TO 30 FOOT SWELL IN THE GULF OF ALASKA IS DECAYING INTO THE AREA LATER TODAY THROUGH THIS EVENING. COMBINED SEAS OF 20 FEET THIS MORNING WILL BUILD TO AROUND 25 FEET THIS AFTERNOON AND EVENING...THEN SLOWLY SUBSIDE LATE TONIGHT THROUGH MONDAY. WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH EROSION CAN ALSO BE EXPECTED. $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WHUS46 KSEW 301823 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1023 AM PST SUN DEC 30 2007 WAZ516-517-310700- /O.CON.KSEW.SU.W.0002.000000T0000Z-071231T0800Z/ NORTH COAST-CENTRAL COAST- 1023 AM PST SUN DEC 30 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. STRONG WEST TO NORTHWEST WINDS OF 35 TO 45 MPH IN THE COASTAL WATERS IS GENERATING LARGE 15 FOOT WAVES TODAY. IN THE MEAN TIME...A LARGE 25 TO 30 FOOT SWELL IN THE GULF OF ALASKA IS DECAYING INTO THE AREA LATER TODAY THROUGH THIS EVENING. COMBINED SEAS OF 20 FEET THIS MORNING WILL BUILD TO AROUND 25 FEET THIS AFTERNOON AND EVENING...THEN SLOWLY SUBSIDE LATE TONIGHT THROUGH MONDAY. WAVES WILL BE POWERFUL ENOUGH TO SWEEP UNWARY BEACH WALKERS OUT TO SEA. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS LOGS...TOSSED ABOUT IN THE WAVES. DEADLY RIP CURRENTS AND BEACH EROSION CAN ALSO BE EXPECTED. $$ PRANGE WEATHER.GOV/SEATTLE
000 WHUS46 KSEW 310625 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1025 PM PST SUN DEC 30 2007 WAZ516-517-310800- /O.CON.KSEW.SU.W.0002.000000T0000Z-071231T0800Z/ NORTH COAST-CENTRAL COAST- 1025 PM PST SUN DEC 30 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT PST TONIGHT. A NORTHWEST SWELL OF 20 FEET THIS EVENING WILL SUBSIDE TO 18 FT AFTER MIDNIGHT AND WILL CONTINUE TO SUBSIDE ON MONDAY. $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high surf warning went out at Dec 28, 9:00 PM PST, 6 hours 10 minutes earlier.
Area forecast discussion, Dec 28, 9:00 PM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 PM PST FRI DEC 28 2007 .SYNOPSIS...A COOL AND MOIST AIR MASS WILL KEEP THE WEATHER SHOWERY ACROSS THE AREA THROUGH TONIGHT. ANOTHER PACIFIC STORM SYSTEM WILL BRING ANOTHER ROUND OF RAIN AND MOUNTAIN SNOW TO WESTERN WASHINGTON SATURDAY...WITH SIGNIFICANT SNOWFALL EXPECTED IN THE MOUNTAINS SATURDAY NIGHT. SHOWERY WEATHER WILL PREVAIL OVER THE AREA ON SUNDAY. THIS WILL BE FOLLOWED BY A DRYING TREND AS A RIDGE HIGH PRESSURE BUILDS OVER THE REGION. THE RIDGE WILL MOVE EAST IN THE MIDDLE OF THE WEEK WITH A WET PATTERN SETTING UP FOR THE LATTER HALF OF THE WEEK. && .SHORT TERM...LIGHT SNOW CONTINUES IN THE MOUNTAINS THIS EVENING WITH PERHAPS AN INCH OR TWO THE PAST FEW HOURS. THE NAM-12 WEAKENS THE WESTERLY FLOW OVERNIGHT WITH PRECIP RATES FALLING OFF OVERNIGHT. ANY ADDITIONAL SNOW ACCUMULATION SHOULD REMAIN WELL BELOW ADVISORY AMOUNTS...MAYBE IN THE 1 TO 3 INCH RANGE FOR THE REMAINDER OF TONIGHT AS INDICATED IN THE CURRENT FORECAST. A WEAK WARM FRONT IS STILL EXPECTED TO LIFT ACROSS THE AREA ON SATURDAY. SOME LIGHT SNOW IS POSSIBLE IN THE MOUNTAINS WITH RAIN BELOW AROUND 1-2K FT. THIS WILL NOT BE THE MAIN EVENT HOWEVER...AS STRONG WESTERLY FLOW AND COLD AIR ALOFT SLAMS INTO THE CASCADES SATURDAY EVENING BEHIND A SURFACE LOW TRACKING ACROSS NRN WA. IF MODELS PAN OUT...A PROLONGED PERIOD OF HEAVY OROGRAPHICALLY ENHANCED SNOW WILL PERSIST SATURDAY NIGHT THROUGH SUNDAY AND PERHAPS INTO SUNDAY EVENING. TWO TO POSSIBLY 3 FEET OF NEW SNOW COULD FALL BY SUNDAY EVENING IF THE 00Z NAM-12 QPF AMOUNTS ARE CORRECT. SURFACE GRADIENTS ARE ALSO QUITE STRONG LINING UP WITH THE 40-50+ KT 850 MB FLOW THROUGH THE PASSES...INDICATING VERY WINDY CONDITIONS CAUSING BLOWING AND DRIFTING SNOW AND EXTREMELY LOW VISIBILITY AT TIMES. BLIZZARD WARNING CRITERIA REQUIRES SUSTAINED OR FREQUENT GUSTS TO 35 MPH ALONG WITH LOW VISIBILITY AND HEAVY SNOW...WHICH ALL APPEAR POSSIBLE. WILL LET THE NEXT SHIFT TO MAKE THE CALL ON THE CONVERSION TO A WINTER STORM WARNING OR PERHAPS A BLIZZARD WARNING. THE CURRENT WATCH STATEMENT WILL BE REFRESHED TO EXTEND THE PERIOD OF HEAVY SNOW THROUGH SUNDAY AND INDICATE BLIZZARD LIKE CONDITIONS POSSIBLE. WILL ALSO ADD THE OLYMPICS FOR THE COMBINATION OF WIND AND SNOW. MERCER .LONG TERM...NO CHANGES TO PREVIOUS DISCUSSION...LEVEL RIDGE OVER WESTERN WASHINGTON MONDAY AND TUESDAY. SURFACE GRADIENTS GOING OFFSHORE BUT NOT VERY STRONG. EXTENDED MODELS TODAY ARE A LITTLE FASTER IN PUSHING THE RIDGE OFF TO THE EAST...WEDNESDAY VERSUS THURSDAY. INCOMING SYSTEM THAT IS PUSHING THE RIDGE TO THE EAST IS SPLITTING AS IT APPROACHES THE COAST SO FOR NOW WILL STAY WITH THE SLOWER TIMING OF THE PREVIOUS RUNS AND START THE CHANCE OF PRECIPITATION WEDNESDAY NIGHT. ONCE THE RIDGE SHIFTS EAST WESTERN WASHINGTON RETURNS TO A WETTER AND WARMER PATTERN WITH SOUTHERLY FLOW ALOFT. FELTON && .AVIATION...RATHER STRONG ONSHORE FLOW CONTINUES AT THIS TIME WITH SCATTERED SHOWERS MAINLY IN THE STRAIT AND OVER THE SOUND JUST S OF SEATAC. DESPITE THE RAIN SHADOW FROM AROUND SEATAC N TO KPAE...BKN018-022 HAS PERSISTED THERE. THE LOWER LAYER WILL VARY BETWEEN BKN AND SCT THROUGH ABOUT 10Z...THEN THE LOWER LAYER WILL FILL IN WITH NOCTURNAL COOLING. A NEGATIVE TILT WARM OCCLUSION DEVELOPING SW OF THE AREA WILL LIFT NE THROUGH THE AREA SAT AFTERNOON. CIGS SHOULD IMPROVE SOMEWHAT AHEAD OF THIS FRONT DURING THE MORNING HOURS AS LOW LEVEL GRADIENTS TREND WEAKLY OFFSHORE. CIGS AND VIS WILL LIKELY DETERIORATE TO IFR AROUND 00Z AS THE FRONT LIFTS NORTH THROUGH THE AREA. STRONG SWLY FLOW WILL DEVELOP BETWEEN 03Z AND 06Z BEHIND THE FRONT. IN THIS STRONG ONSHORE FLOW REGIME...PRECIPITATION WILL BE TIED TO THE TERRAIN WITH THE PUGET SOUND TERMINALS HAVING SCT-BKN CIGS NEAR 025 AND SW WIND 20G30KT. .KSEA...WIND 19012G20KT WILL DECREASE RAPIDLY BY MIDNIGHT THEN GO LIGHT SE 12Z-00Z AHEAD OF THE FRONT. LOWER CLOUD BASES WILL VARY FROM SCT-BKN015-020 THROUGH MIDDAY SAT WITH PERIODS OF IMPROVEMENT FOLLOWED BY STRATOCUMULUS FILLING IN AT TIMES. CIGS WILL LOWER TO BKN-OVC010 WITH 4-5SM -RA BR AS THE FRONT PASSES 23Z SAT THRU 03Z SUN. WIND AT 040 WILL RISE TO 25050KT BETWEEN 03Z AND 06Z SUN. ALBRECHT && .MARINE...ONSHORE FLOW IS SUFFICIENT TO PROVIDE SMALL CRAFT ADVISORY CONDITIONS TO THE PUGET SOUND/HOOD CANAL AREA AND CENTRAL/EASTERN STRAIT OF JUAN DE FUCA THIS EVENING. THIS WILL WIND DOWN AROUND MIDNIGHT AS ONSHORE FLOW RAPIDLY WEAKENS. A STRONG WARM OCCLUSION DEVELOPING OVER THE OREGON WATERS WILL LIFT NE THROUGH THE AREA LATE SAT AFTERNOON AND SAT EVENING. WINDS IN THE WAKE OF THIS FRONT WILL BE QUITE STRONG WITH THE COAST SEEING W WINDS INCREASE TO 30 TO 40 KT. THE STRAIT WILL ALSO SEE GALES BUT A FEW HOURS LATER...MID TO LATE EVENING. THE BIG NEWS ON THE COAST WILL LIKELY BE HIGH SEAS AS A 30 FT SWELL TRAIN OVER THE GULF OF ALASKA DECAYING INTO THE WATERS COMBINES WITH LOCALLY GENERATED SEAS IN THE COASTAL WATERS. AT THIS POINT EXPECT COMBINED SEAS IN THE COASTAL WATERS TO BUILD TO 25 TO 30 FT LATE SAT NIGHT THROUGH SUN NIGHT. WILL LIKELY ISSUE A HIGH SURF WARNING FOR THIS EVENT WITH THE 3 AM FORECAST PACKAGE ISSUANCE. WE ARE MOVING INTO A PERIOD OF NEAP TIDES AT THIS TIME...AND SURFACE PRESSURES WILL BE RISING TO AROUND 1014 MB SUNDAY MORNING...WHEN THE HIGH TIDE AT ABERDEEN IS 10.4 FT. THIS SHOULD HELP TO KEEP TIDAL LEVELS BELOW MINOR TIDAL OVERFLOW...BUT WILL MONITOR CAREFULLY. ALBRECHT && .SEW WATCHES/WARNINGS/ADVISORIES... .SMALL CRAFT ADVISORY TONIGHT AND SAT COAST AND WEST ENTRANCE FOR HAZARDOUS SEAS. .GALE WARNING COAST BEGINNING LATE SAT AFTERNOON. .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL...CENTRAL STRAIT AND EAST ENTRANCE TO THE STRAIT UNTIL MIDNIGHT. .SMALL CRAFT ADVISORY FOR SEVERE BAR CONDITIONS ON GRAYS HARBOR BAR. .WINTER STORM WATCH SATURDAY NIGHT THROUGH SUNDAY. && WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:13 PM PST | Winter Storm Watch | SEW | 12 hr | |
| Dec 29, 3:48 AM PST | Winter Storm Warning | SEW | 44 hr |
Nearby
High Surf Warnings in Washington, 2007Every high surf warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.